Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Does atenolol have side effects of impotence ?

i am 38 my bp is 140/100 for past 3 years i have not started medicine my doctor has advised atentolol i believe it has side effects of impotence can you tell medicine which does not have side effect of impotence for bp
Asked On : Sat, 21 May 2011
Answers:  1 Views:  234
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
  User's Response
Hi, Welcome to Healthcaremagic!

Normal BP should be = 120/80. So you are having hypertension [high BP], which will be harmful to you & it's a silent killer. Besides atenolol [beta blockers], there are a number of other drugs like
1. Angiotensin converting enzyme inhibitors [ACEIs] eg., captopril, enalapril
2. Calcium channel blockers [CCBs] eg., nifedipine, amlodepine
3. Alpha-methyl dopa
4. ARBs like losartan
5. Diuretics like hydrochlorothiazide
So there are a number of options. Please discuss with a good physician & start treatment which suits you.
Wishing you best of health

Skin Clinic, SCO 298, Sect. 20, Panchkula.
Answered: Sat, 21 May 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor